It's my second week I feel as if I am void of emotion, no drive, or energy. I basically wake up and look forward to going back to sleep for long periods of time. I'm a grad student and I have no sense of urgency. I used to feel like there wasn't enough time in the day to accomplish everything I needed to do. Now I feel like I don't even care. I barely eat but I drink about 8-10 bottles of water a day because I'm so thirsty.
I took 150mg Effexor daily for many years, and have just withdrawn from it. It will take a few weeks for the medication to have any effect.
To me it was a wonder drug. It got rid of my depression, anxiety and panic attacks. The only down side was weight gain.
If you do not feel any benefit, then you will need to find another anti depressant. What suits one person may not suit another. It is a matter of finding the right one for you. When you do, you will know it. You should not have side effects from a medication that suits you.
As you have only been on Effexor for 2 weeks, you will not feel better just yet. Sometimes you will feel worse before you feel better. Give it at least 6 weeks before you decide you are not getting any benefit from it.
Hope in a few weeks you will be feeling a lot better. Let us know how you get on.
Hi, Nikki! I agree with all the above. I've been on Effexor (150mg BID) for years and it's been a miracle for me.
It does take as long as 6-8wks to get the full effects, and experiencing a worsening of symptoms in the few weeks isn't uncommon.
Try to stick it out a while longer, but if Effexor doesn't work out there are dozens of other options.
Hoping you feel better soon! WCV
Everyone has given you great advice, I agree, you haven't be on it long enough to know whether or not it's working. You may end up needing an increase in dosage, or even a new med. Really to soon to tell. Effexor has been a great med for me, in fact it seems to give me more energy. Keep us updated, And God bless
I did not get a great response from it. I had better luck with the sister drug Pristiq. I was violently ill on Effexor with flu like symptoms. I thought it was the flu so I did try it a second time two months later and it put me in the ER. I blacked out hit my head in the bathroom and scared my son. So I have decided I third try is not in the books.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been of Effexor XR for 6 years. In the beginning everything was great but not now - any ideas
Posted 25 Oct 2011 • 2 answers
Posted 14 Oct 2015 • 2 answers
Posted 12 Nov 2015 • 3 answers
Did anyone have an increase in energy soon after starting Effexor? Will this energy stay or fade aw?
Posted 20 Nov 2015 • 5 answers
Posted 6 Apr 2016 • 3 answers